Texas, 2010

Tornadoes and Flash Flood in Texas, June 2, 2010

June 2, 2010 · NWS CRP · 29 events in 11 counties and zones

During the late afternoon on June 2, 2010, thunderstorms developed over central Texas and the Sierra Madre of Mexico. A very unstable air mass was present over South Texas (CAPE values from 4500 to 5500 J/kg).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
$2.5 million
Crop damage
$12,000
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

During the late afternoon on June 2, 2010, thunderstorms developed over central Texas and the Sierra Madre of Mexico. A very unstable air mass was present over South Texas (CAPE values from 4500 to 5500 J/kg). At 7 pm CDT, the first line of thunderstorms entered the Rio Grande Valley and produced hail up to the size of nickels, localized flooding and strong winds. The second line of thunderstorms extended across much of Central Texas and began accelerating and tracking southward from Tilden to Goliad by late in the evening. The two lines of thunderstorms merged around Tilden and Choke Canyon Reservoir near 1000 pm CDT causing intensification to the convective complex of storms. This was evident by severe storms over Live Oak and Bee counties with increased reflectivity and cloud to ground lightning between 1030 and 1100 pm CDT. At the same time, the northern|line of thunderstorms continued through the Victoria Crossroads area and slowly weakened.

The strongest portion of the solid line of thunderstorms continued southeastward into the central Coastal Bend. Reports of trees down and power outages increased from along I-37 to Corpus Christi from the most intense portion of the line of thunderstorms. WSR-88D detected small areas of rotation over Aransas, San Patricio and Nueces Counties between 1100 and midnight CDT when tornado warnings were issued. Wind gusts of 60 mph were common from automated weather stations as the storms slammed the lower Coastal Bend. Power outages from the wind were significant by midnight and there were many reports of trees and power lines down, and rescue operations for recreational trailers that were tipped over on the base of Navy Corpus Christi and a flipped 18-wheeler. In this area, automated sensors measured wind as high as 80 mph. The lightning was intense and continuous|at times, which caused additional damage to a few structures. The line of thunderstorms produced widespread 1 to 2 inches of rain across South Texas with locally higher amounts. Total cloud to ground lightning strikes observed by|the National Lightning Detection Network were near 38,000 from 800 pm to 200 am CDT. In Nueces County up to 31,000 residence had interruption to their power according to AEP.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 2, 7:26 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 2, 7:26 PM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
826 PM CDT WED JUN 2 2010

.DISCUSSION...UPDATED PRODUCTS FOR SEVERE THUNDERSTORM WATCH 249
TIL 3 AM. TWO LINES OF CONVECTION NEAR RIO GRANDE AND HILL COUNTRY
LIKELY TO MERGE SOMEWHAT WHICH WILL LIKELY HELP TO BREAK STRONG
CAP. THUS...EXPECT MAIN CONCERN TO BE DAMAGING WINDS GIVEN HIGH
WET BULB VALUES...BUT HAIL STILL A CONCERN IF ENOUGH COOLING
OCCURS AT MID LEVELS. PRODUCTS OUT.

&&

.PREV DISCUSSION... /ISSUED 622 PM CDT WED JUN 2 2010/

DISCUSSION...SEE AVIATION SECTION.

AVIATION...TSRA CHCS WILL INCREASE THROUGH THE EVENING HOURS IN
RESPONSE TO AN APPROACHING UPPER DISTURBANCE COMBINING WITH ABUNDANT
MOISTURE. TSRA'S CURRENTLY IN MEX ARE EXPECTED TO MOVE INTO THE
WESTERN CWA BTWN 00Z AND 02Z. LRD TAF SITE IS EXPECTED TO
EXPERIENCE IFR/MVFR CONDITIONS BEGINNING AROUND 00Z DUE TO TSRA'S.
ALI...VCT...CRP TAF'S SITES ARE EXPECTED TO SEE TSRA'S LATER THIS
EVENING AND OVERNIGHT AS STORMS IN MEX MOVE E AND STORMS N OF SAN
ANTONIO MOVE SE INTO S TX. RAIN CHCS ARE EXPECTED TO END FROM W TO
E THRU THURSDAY MORNING WITH GENERALLY VFR CONDITIONS BY THU
AFTERNOON.

PREV DISCUSSION... /ISSUED 352 PM CDT WED JUN 2 2010/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...ISOLD/SCT
CONVECTION ANTICIPATED FOR THIS EVENING OWING ALONG THE SEA BREEZE
AND OVER THE RIO GRANDE PLAINS (ACTIVITY ALREADY DEVELOPING OVER
WEST OF THE RIO GRANDE PLAINS AND 0-6KM SHEAR VECTOR POINTS SE)...
WITH UPPER SUBSIDENCE (PER STREAMLINE/WATER VAPOR DATA) AS THE
LIMITING FACTOR. CONVECTION DEVELOPING OVER NORTH/CNTRL TEXAS
OWING TO AN UPPER DISTURBANCE. SEVERE THUNDERSTORM WATCH ALREADY
IN EFFECT FOR MUCH OF CENTRAL TEXAS. AN MCS WILL LIKELY TREK
SOUTHWARD TNGT AND CONTRIBUTE TO STG/SVR CONVECTION OVER THE CWFA
OVERNIGHT...ESP OVER THE VICTORIA CROSSROADS BASED ON LIKELY
TRAJECTORY OF THE UPPER LEVEL DISTURBANCE/CORFIDI VECTORS.
INCLUDED SVR WORDING AREAWIDE FOR TNGT. THE GFS PROGS THE UPPER
SYSTEM TO TREK SLOWLY EAST THURSDAY AND MAY PROVIDE SYNOPTIC SCALE
LIFT OVER THE ERN CWFA. THUS...MAINTAIN ISOLD/SCT CONVECTION OVER
ESP THE CNTRL/EAST WITH ACTIVITY DISSIPATING FROM WEST TO EAST DRG
THE DAY (CAVEAT...AN MCS MOVG OVER THE AREA OVERNIGHT MIGHT RESULT
IN BRIEF PERIOD OF STABILITY MID MORNIG THURSDAY.) ISSUED SPS
EARLIER FOR 105-109F HEAT INDEX VALUES UNTIL 00Z THU.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...LONG TERM FORECAST BEGINS
WITH UPPER LEVEL TROUGH AXIS OVER THE WESTERN GULF ON FRIDAY...
SANDWICHED BETWEEN CARIBBEAN AND EASTERN GULF RIDGE AND A RIDGE
ACROSS THE SOUTHWEST U.S. AND TEXAS. THE TROUGH AXIS WILL REMAIN
OVER THE WESTERN GULF FRIDAY AND SATURDAY...WITH DRY...SUBSIDENT AND
HOT CONDITIONS OVER SOUTH TEXAS THROUGH THE WEEKEND. OVER THE PAST
24 HOURS THERE HAVE BEEN SOME MODEL CHANGES WITH RESPECT TO THE
FORECASTED UPPER PATTERN FOR EARLY NEXT WEEK. 00Z/12Z ECMWF NOW
SHOWING THE UPPER LEVEL TROUGH RETROGRADING BACK TO THE WEST AND
CUTTING OFF INLAND ACROSS SOUTH TEXAS ON MONDAY...AND THEN DRIFTING
OUT NEAR THE RIO GRANDE TUESDAY AND WEDNESDAY. THIS SETS UP A
WETTER FORECAST BEGINNING AS EARLY AS MONDAY ACROSS THE GULF AND
COASTAL BEND...BUT ESPECIALLY TUESDAY AND WEDNESDAY ACROSS MUCH OF
SOUTH TEXAS. THE 12Z CANADIAN HAS TRENDED THE SAME WAY...DRIFTING
THE TROUGH BACK TO THE WEST AND CUTTING OFF A LOW. THE 12Z GFS ALSO
HAS TRENDED WEAKER WITH THE RIDGING ACROSS SOUTH TEXAS EARLY NEXT
WEEK...AND STRETCHES A WEAKER TROUGH WEST-EAST ACROSS SOUTH TEXAS
BENEATH THE RIDGE...BUT IS ALSO DRIER WITH THE MOISTURE FIELDS.
GIVEN THE TREND TOWARDS THE TROUGH DRIFTING BACK INLAND HAVE
INTRODUCED 20 POPS INTO THE FORECAST FOR THE MARINE AND COASTAL BEND
ON MONDAY...AND ALL OF SOUTH TEXAS TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  90  76  91  76  /  70  30  10  10  10
VICTORIA          69  89  73  92  74  /  80  40  10  10  10
LAREDO            74 100  80 101  80  /  90  10  10  10  10
ALICE             71  94  75  92  75  /  70  20  10  10  10
ROCKPORT          73  89  78  89  79  /  70  40  10  10  10
COTULLA           69  96  74  96  74  /  90  10  10  10  10
KINGSVILLE        72  94  76  95  77  /  70  20  10  10  10
NAVY CORPUS       75  86  78  89  79  /  70  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 2, 2:43 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT WED JUN 2 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-032045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
343 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT. SOME STORMS MAY BE SEVERE...ESPECIALLY EAST OF LINE FROM
ROCKPORT TO BEEVILLE. THE PRIMARY THREATS INCLUDE LARGE HAIL AND
DAMAGING WIND. THE BULK OF ANY SEVERE ST ROMS WILL LIKELY OCCUR
FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING. AFTERWARD...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DISSIPATE FROM WEST TO
EAST ACROSS SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONGOING THUNDERSTORMS ACROSS THE COASTAL WATERS AND EASTERN
PORTIONS OF SOUTH TEXAS ON THURSDAY MORNING ARE EXPECTED TO MOVE
EAST BY THURSDAY AFTERNOON. STRONG WINDS UP TO 60 MPH AND HEAVY
RAIN BETWEEN 2 AND 5 INCHES WILL BE POSSIBLE WITHIN THE STRONGER STORMS.

AFTERNOON HEAT INDICES WILL RANGE BETWEEN 105 AND 109 DEGREES FROM
FRIDAY THROUGH THE WEEKEND...MAINLY EAST OF INTERSTATE 37.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND TONIGHT.

87

In the hours before

Special weather statement, Jun 2, 1:31 PM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT WED JUN 2 2010

TXZ239>244-030000-
WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
231 PM CDT WED JUN 2 2010

...HIGH HEAT INDEX VALUES EXPECTED OVER THE SOUTHERN COASTAL BEND
AND SOUTHERN RIO GRANDE PLAINS THIS AFTERNOON...

THE COMBINATION OF HOT TEMPERATURES AND MOIST CONDITIONS WILL
RESULT IN MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 109 INCLUSIVE
OVER THE SOUTHERN COASTAL BEND AND SOUTHERN RIO GRANDE PLAINS...
GENERALLY SOUTH OF A LINE FROM LAS TIENDAS TO SINTON...FOR THE
REMAINDER OF THIS AFTERNOON. THIS AREA INCLUDES THE COMMUNITIES OF
LAREDO...FREER...ALICE...KINGSVILLE...AND CORPUS CHRISTI.

AFFECTED RESIDENTS ARE URGED TO SPEND TIME IN AN AIR-CONDITIONED
BUILDING THIS AFTERNOON. HOWEVER...INDIVIDUALS WHO MUST VENTURE
OUTDOORS ARE ENCOURAGED TO LIMIT EXPOSURE TO DIRECT SUNLIGHT...
WEAR LIGHT-COLORED CLOTHING...DRINK PLENTY OF WATER...AND LIMIT
PHYSICAL EXERTION.

CONDITIONS WILL IMPROVE BEGINNING THIS EVENING AS TEMPERATURES
DECREASE DUE TO LESS SOLAR RADIATION. IN ADDITION...ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THIS EVENING
WHICH WOULD DECREASE AIR TEMPERATURES FURTHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION...
FOR THE LATEST WEATHER INFORMATION.

87
Special weather statement, Jun 2, 2:24 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 PM CDT WED JUN 2 2010

TXZ229>234-239>247-031200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
324 PM CDT WED JUN 2 2010

...STRONG TO SEVERE THUNDERSTORMS ANTICIPATED FOR THIS EVENING AND
TONIGHT...

VERY UNSTABLE AND MOIST ATMOSPHERIC CONDITIONS WILL PREVAIL THIS
EVENING AND CONTRIBUTE TO ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS OVER SOUTH TEXAS. SOME STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WIND.

AN UPPER LEVEL DISTURBANCE OVER NORTH/CENTRAL TEXAS WILL MOVE
TOWARD THE SOUTHEAST. THIS SYSTEM WILL CONTRIBUTE TO A LARGER AND
MORE ORGANIZED AREA OF THUNDERSTORMS WHICH IS EXPECTED TO DEVELOP
AND MOVE ACROSS SOUTH TEXAS OVERNIGHT. DAMAGING WIND AND HEAVY
RAIN WILL BE POSSIBLE. THESE STORMS ARE EXPECTED TO END FROM WEST
TO EAST EARLY THURSDAY MORNING AS THE UPPER LEVEL SYSTEM MOVES
SLOWLY TOWARD THE EAST.

RESIDENTS ACROSS SOUTH TEXAS SHOULD BE PREPARED FOR ACTION IF
SEVERE WEATHER THREATENS YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...
COMMERCIAL RADIO OR TELEVISION...FOR THE LATEST WEATHER INFORMATION
ON THIS DEVELOPING WEATHER EVENT.

87
Special weather statement, Jun 2, 5:57 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
657 PM CDT WED JUN 2 2010

TXZ239-030100-
WEBB-
657 PM CDT WED JUN 2 2010

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF LAS TIENDAS...OR 27 MILES WEST
OF ENCINAL...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL RATES UP TO 1 INCH
AN HOUR POSSIBLE.

TE
Local storm report, Jun 2, 7:19 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
819 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             2 WNW LAREDO            27.55N 99.52W
06/02/2010  E0.25 INCH       WEBB               TX   BROADCAST MEDIA

&&

CCORDERO

The radar

The Laughlin AFB radar (KDFX), 142 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 5 tornado, 1 hail, 1 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, La Salle

When
June 2, 7:29 PM CST
Where
La Salle County, 2.04 mi NNE of Tuna
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
28.349, -99.272

Large truck was pushed off Interstate 35 due to thunderstorm winds.

Thunderstorm Wind, La Salle

When
June 2, 7:30 PM CST
Where
La Salle County, 0.92 mi NW of Cotulla
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
28.440, -99.240

Numerous large tree limbs were snapped throughout the city of Cotulla.

Hail, Webb

When
June 2, 7:30 PM CST
Where
Webb County, 1 mi W of Laredo
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
27.550, -99.486

Penny sized hail reported in Laredo.

Thunderstorm Wind, Webb

When
June 2, 7:38 PM CST
Where
Webb County, 1.23 mi W of Laredo Afb
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
27.530, -99.490

Several power poles were downed throughout the city of Laredo.

Flash Flood, Webb

When
June 2, 7:43 PM CST to 10:00 PM CST
Where
Webb County, 2.54 mi WNW of Laredo to 2.59 mi NW of Laredo
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
27.561, -99.509

Heavy rainfall produced several feet of water over the Mann Road and San Dario Avenue intersection, forcing its closure.

Thunderstorm Wind, Webb

When
June 2, 7:55 PM CST
Where
Webb County, 1.23 mi W of Laredo Afb
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
27.530, -99.490

Personal weather station reported a 58 mph wind gust in Laredo.

Thunderstorm Wind, Duval

When
June 2, 8:55 PM CST
Where
Duval County, 0.04 mi NNW of Freer
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
27.881, -98.620

Large tree limbs snapped throughout the city of Freer.

Thunderstorm Wind, Duval

When
June 2, 9:15 PM CST
Where
Duval County, 0.8 mi ESE of San Diego
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
27.764, -98.239

Numerous large trees uprooted through the city of San Diego.

Thunderstorm Wind, Nueces

When
June 2, 9:35 PM CST
Where
Nueces County, Driscoll
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
27.670, -97.750

Trained spotter in Driscoll estimated wind gusts up to 60 mph and pea sized hail.

Thunderstorm Wind, Victoria

When
June 2, 9:35 PM CST
Where
Victoria County, 3.19 mi SE of Victoria Ball Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
28.850, -96.980

A 62 mph wind gust was measured on a home weather station.

Thunderstorm Wind, Live Oak

When
June 2, 9:35 PM CST
Where
Live Oak County, 5.48 mi NE of George West
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
28.380, -98.050

Large tree was uprooted.

Thunderstorm Wind, Jim Wells

When
June 2, 9:40 PM CST
Where
Jim Wells County, 0.69 mi S of Sandia
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
28.010, -97.880

Power poles and large trees were blown down in Sandia.

Thunderstorm Wind, Live Oak

When
June 2, 9:40 PM CST
Where
Live Oak County, 0.97 mi E of Lagarteo
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
28.122, -97.934

Large trees were uprooted in Largarto. Patio furtiture was also blown downwind.

Tornado, San Patricio

When
June 2, 9:47 PM CST to 9:52 PM CST
Where
San Patricio County, 6.35 mi ENE of Mathis to 8.64 mi ENE of Mathis
Rating
EF1
Path length
2.51 mi
Path width
440 yd
Continued into
Bee, Tx (CRP)
Property damage
$50,000
Crop damage
$10,000
Reported by
NWS Storm Survey
Coordinates
28.151, -97.743

An NWS Survey concluded and EF-1 tornado touched down approximately 1.5 miles southeast of Tynan, in a grain field south of FM 796. The tornado was approximately 1/4 mile wide, and on the ground for roughly 2.51 miles in San Patricio County before crossing into Bee County. The tornado then continued roughly another 5 miles to the east-southeast on the Bee and San Patricio County line, or just inside the Bee County line. Crops were flattened, several large crop sprinklers flipped over, a shed was partially destroyed, and power poles snapped along the path. Maximum wind speeds of 90 mph were estimated.

Tornado, Bee

When
June 2, 9:52 PM CST to 10:02 PM CST
Where
Bee County, 3.1 mi ESE of Tynan to 2.35 mi SSW of Papalote
Rating
EF1
Path length
5.06 mi
Path width
440 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
28.154, -97.702

An NWS Survey concluded and EF-1 tornado touched down approximately 1.5 miles southeast of Tynan, in a grain field south of FM 796. The tornado was approximately 1/4 mile wide, and on the ground for roughly 2.51 miles in San Patricio County before crossing into Bee County. The tornado then continued roughly another 5 miles to the east-southeast on the Bee and San Patricio County line, or just inside the Bee County line. Crops were flattened, several large crop sprinklers flipped over, a shed was partially destroyed, and power poles snapped along the path. Maximum wind speeds of 90 mph were estimated.

Tornado, Nueces

When
June 2, 10:15 PM CST to 10:16 PM CST
Where
Nueces County, 3.87 mi NNE of Chapman Ranch to 4.2 mi NNE of Chapman Ranch
Rating
EF0
Path length
0.47 mi
Path width
20 yd
Crop damage
$1,000
Reported by
NWS Storm Survey
Coordinates
27.634, -97.454

An NWS survey concluded an EF-0 tornado touched down 1/4 mile south of Hwy 286 and CR 18. The tornado was on the ground from roughly 1/2 mile, traveling northeast through crop fields. Width was roughly 10-20 yards wide, base upon crop damage observed. Max wind speeds of 70-80 mph were estimated.

Thunderstorm Wind, Refugio

When
June 2, 10:15 PM CST
Where
Refugio County, 0.32 mi N of Woodsboro
Measured
51 kt (59 mph) measured gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
28.235, -97.330

Large tree was uprooted at Hwy 136 and 3rd Street. A 59 mph wind gust was also measured from a nearby home weather station. Pea sized hail was also reported.

Thunderstorm Wind, San Patricio

When
June 2, 10:15 PM CST
Where
San Patricio County, 0.19 mi ENE of Sinton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
28.031, -97.517

Two broken power poles on Railroad Street. A stop sign was uprooted along CR 136. Broken power poles were reported at Hwy 181 and CR 3677.

Thunderstorm Wind, Nueces

When
June 2, 10:15 PM CST to 10:30 PM CST
Where
Nueces County, Corpus Christi
Measured
56 kt (64 mph) estimated gust
Property damage
$1.0 million
Reported by
Broadcast Media
Coordinates
27.780, -97.420

Several hundred large trees and tree limbs snapped throughout the city of Corpus Christi in addition to many power poles. Minor damage was reported to some homes were trees came down on them. Some business signs were blown out. Over 31,000 customers were left without power in Nueces County alone. Debris and brush cleanup by the city went on for weeks after the storm.

Tornado, Refugio

When
June 2, 10:18 PM CST to 10:19 PM CST
Where
Refugio County, 1.47 mi NE of Bonnie View to 1.57 mi NE of Bonnie View
Rating
EF0
Path length
0.25 mi
Path width
20 yd
Crop damage
$1,000
Reported by
NWS Storm Survey
Coordinates
28.185, -97.282

An NWS concluded and EF-0 tornado touched down in a grain field roughly 5 miles southeast of Woodsboro, near Levien Road and FM 3037. The tornado was roughly 20 yards wide and on the ground for approximately 1/4 mile. Crops were flattened along the path. Winds speed of 70-80 mph were estimated.

Thunderstorm Wind, Refugio

When
June 2, 10:25 PM CST
Where
Refugio County, 0.29 mi SE of Bonnie View
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
28.167, -97.296

A 150-200 foot barn was destroyed and blown downwind, 1/4 mile was of FM 629 and Boenig Rd. Several trees were also damaged nearby.

Thunderstorm Wind, Nueces

When
June 2, 10:28 PM CST
Where
Nueces County, 1.03 mi SE of (Ngp)nas Corpus Chri
Measured
78 kt (90 mph) estimated gust
Injuries
6 direct, 0 indirect
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
27.689, -97.258

An NWS storm survey team concluded 80-90 mph winds occurred on NAS Corpus Christi, producing damage consistent with straight-line winds. 4 recreational vehicles were flipped and several others moved. 6 people were injured, with one of them receiving critical injuries. Also, debris from a boast barn was blown into the Laguna Madre, and actual boats tossed into a nearby parking lot. The survey team also observed numerous trees damaged or uprooted through NAS Corpus Christi. In addition, one hangar door was blown off its tracks. Finally, the team observed tree and sign damage in Flour Bluff, as well as a car port and roof of a nearby apartment complex damaged.

Lightning, Nueces

When
June 2, 10:30 PM CST
Where
Nueces County, 1.85 mi SW of Flour Bluff Jct
Property damage
$100,000
Reported by
Newspaper
Coordinates
27.650, -97.300

Lightning struck the Tropical Isles Apartments on Jamaica Drive causing a fire. Time of lightning strike is a rough estimate.

Thunderstorm Wind, San Patricio

When
June 2, 10:30 PM CST
Where
San Patricio County, 0.61 mi W of Taft
Measured
56 kt (64 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
27.980, -97.390

Two power poles were snapped at Bravo Street. A large tree and power pole were snapped at Victoria Street.

Thunderstorm Wind, Nueces

When
June 2, 10:31 PM CST
Where
Nueces County, 1.15 mi NW of Laguna Vista
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
27.633, -97.312

Measured at Waldron Field.

Tornado, Aransas

When
June 2, 10:34 PM CST to 10:44 PM CST
Where
Aransas County, 5.04 mi WNW of Rockport to 3.38 mi WSW of Rockport
Rating
EF2
Path length
3.76 mi
Path width
500 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
28.050, -97.125

An NWS survey team concluded a tornado touched down 4 miles west of Rockport. The tornado was on the ground for roughly 3.75 miles, traveling southeast and ending near Bypass 35 and 16th streets. The maximum wind speed was estimated at 120 mph, an EF-2, and had a maximum width of almost 3/10 of a mile. Several homes were damaged, an RV flipped, and 4 boats damaged. A home weather station recorded a peak wind gust to 103 mph before failing. Over 20 large tension poles were snapped completely off along Hwy 1069. Hundreds of trees and tree limbs were snapped. Vehicles at a salvage yard were moved several yards, and a garage was completely destroyed. An 18 wheeler was flipped over along Bypass 35.

Thunderstorm Wind, Nueces

When
June 2, 10:40 PM CST
Where
Nueces County, 1.58 mi NNE of Bob Hall Pier
Measured
78 kt (90 mph) estimated gust
Property damage
$700,000
Reported by
NWS Storm Survey
Coordinates
27.602, -97.222

A NWS storm survey team of Padre and Mustang Islands estimated winds speeds of up to 90 mph produced wind damage consistent with straight-line winds. Shingles were blown off a bank. On Padre Island a 5 story section of an exterior wall of the Holiday Inn collapsed from the winds. On Mustang Island several large power poles were snapped on Hwy 361, and a large side of a brick wall at the Seagull Condominiums collapsed.

Thunderstorm Wind, Aransas

When
June 2, 10:50 PM CST
Where
Aransas County, 0.5 mi N of Rockport
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
28.027, -97.049

At the Cove Harbor Marina signs were snapped and roofs partially damaged. Several power lines and trees were reported downed throughout the city of Rockport.

Thunderstorm Wind, San Patricio

When
June 2, 10:50 PM CST
Where
San Patricio County, 0.29 mi ENE of Aransas Pass
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
27.901, -97.146

A NWS storm survey team concluded winds of up to 75 mph produced damage consistent with straight-line winds in Aransas Pass. A church had a portion of the roof peeled off. A trailer was also flipped over. Numerous large trees were snapped throughout the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247788, 247783, 247787, 247785, 247782, 247786, 247789, 247790, 247799, 247800, 247801, 247802, 247803, 247796, 247797, 247792, 247804, 247805, 247808, 247794, 247806, 247809, 247798, 247807, 247810, 247795, 247811, 247812, 247813.